Arkansas, 2007Damaging Wind in Arkansas, April 24, 2007
April 24, 2007 · NWS MEG · 1 event in 1 county or zone
A cold front approached Northeast Arkansas during the late evening hours of April 24, 2007. Showers and thunderstorms developed ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front approached Northeast Arkansas during the late evening hours of April 24, 2007. Showers and thunderstorms developed ahead of the front. Some of the thunderstorms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 8:16 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 24, 8:16 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CDT TUE APR 24 2007
.UPDATE...
CURRENTLY WATCHING A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER
CENTRAL ARKANSAS. SOME OF THESE STORMS MAY BE STRONG NORTH OF A
FORREST CITY AR TO CARUTHERSVILLE MO LINE BETWEEN 11 PM AND 2 AM
CDT BEFORE WEAKENING.
OTHERWISE...THE REST OF THE MIDSOUTH SHOULD EXPERIENCE CALMER
WEATHER TONIGHT. THE FORECAST IS IN GOOD SHAPE AND WILL ONLY MAKE
SMALL ADJUSTMENTS.
&&
.DISCUSSION...
AT 9 PM CDT...QUIET WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
UNDER PARTLY TO MOSTLY CLOUDY SKIES. TEMPERATURES WERE IN THE 70S.
A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHED ACROSS SOUTHERN
MISSOURI AND ARKANSAS FROM NEAR SPRINGFIELD MO TO TEXARKANA AND
WERE MOVING EAST.
FOR THE REST OF TONIGHT...THE LINE OF STORMS OVER ARKANSAS WILL
CONTINUE TO MOVE EAST...BUT WILL SLOW DOWN AND GRADUALLY WEAKEN
AS IT MOVES INTO A LESS UNSTABLE AIRMASS AND AWAY FROM THE BEST
UPPER SUPPORT. REGARDLESS...THESE STORMS WILL AFFECT AREAS
NORTHWEST OF A FORREST CITY AR TO CARUTHERSVILLE MO LINE 11 PM
THROUGH 2 AM AND BRING FREQUENT LIGHTNING AND GUSTY WINDS.
THOUGH INSTABILITY IS NOT IMPRESSIVE WITH LIFTED INDICES -1 TO -2
AND SURFACE BASED CAPES AROUND 500 J/KG...A WELL-DEVELOPED COLD
POOL BEHIND THE LINE WILL ENHANCE DOWNDRAFTS ALONG THE LINE ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. AN ISOLATED WIND
GUST UP TO 60 MPH IS POSSIBLE.
FOR THE REST OF THE AREA...EXPECT THE SHOWERS AND STORMS TO
DISSIPATE NEAR OR JUST NORTH OF INTERSTATE 40 AFTER 2 AM CDT.
AREAS NORTH OF INTERSTATE 40 WILL LIKELY GET WET WITH RAINFALL
AMOUNTS OVER ONE INCH POSSIBLE. MOST AREAS SOUTH OF INTERSTATE 40
WILL PROBABLY REMAIN DRY TONIGHT AS DRIER AIR MOVES IN FROM
THE SOUTHEAST...SO WILL CUT BACK RAIN CHANCES THERE.
TEMPERATURES TONIGHT WILL ONLY FALL INTO THE 60S OVER THE AREA.
WILL HAVE UPDATE OUT SHORTLY.
&&
.PREV DISCUSSION...
POTENT UPPER LOW CONTINUES TO SPIN OVER THE TEXAS AND OKLAHOMA
PANHANDLES AIDING IN SOME SEVERE WEATHER FROM SOUTHERN NEBRASKA TO
THE HILL COUNTRY OF TEXAS. SOME STORMS HAVE POPPED OVER NORTHWEST
TN AND NE AR THIS AFTERNOON WHERE THE BETTER INSTABILITY
RESIDES...HOWEVER ADDITIONAL STORMS FIRING OVER CENTRAL ARKANSAS
WILL LIKELY ROTATE INTO THE MID SOUTH LATE THIS EVENING. FOLLOWING
THIS CHANCE OF RAIN WILL BE THE LINE FARTHER WEST WHICH WILL
PROBABLY MOVE THROUGH EARLY TOMORROW MORNING...PERHAPS BEFORE
SUNRISE.
THE CLOSED UPPER LOW WILL TRANSLATE INTO CENTRAL OKLAHOMA BY
MID DAY WEDNESDAY. ANTICIPATE ADDITIONAL SHOWERS AND THUNDERSTORMS
AHEAD OF THE FRONT BY AFTERNOON. AT THIS TIME...CONFIDENCE IS LOW IN
REGARDS TO SEVERE POTENTIAL DUE TO EXTENSIVE CLOUD COVER EXPECTED
AND RAIN COOLED AIR. THE UPPER DYNAMICS WILL BE VERY GOOD BUT
BELIEVE THAT INSTABILITY WILL BE THE LIMITING FACTOR ON WIDESPREAD
SEVERE WEATHER ACROSS THE MID SOUTH. FOR ADDITIONAL DETAILS...SEE
SWODY2.
A FAST MOVING SHORTWAVE TRANSLATING ACROSS THE NORTHERN PLAINS
WILL KICK THE UPPER LOW OUT OF THE MID SOUTH REGION THURSDAY. THE
UPPER LOW WILL MEANDER INTO NORTHERN MISSOURI THURSDAY AFTERNOON
CAUSING RAIN CHANCES TO DECREASE THROUGH THE AFTERNOON.
THE KICKER SHORTWAVE WILL CAUSE RAIN CHANCES AGAIN FRIDAY EVENING.
BOTH THE GFS AND NAM PICK UP ON THIS. CURRENT POP FORECAST MAY
NEED TO BE EDGED HIGHER TO ACCOUNT FOR THIS FEATURE IN LATER
FORECASTS.
BY SATURDAY...THE REGION WILL BE IN NORTHWEST FLOW AS A HUGE RIDGE
TAKES HOLD ACROSS THE WESTERN HALF OF THE U.S. THIS RIDGE WILL
BRING MUCH WARMER TEMPERATURES TO THE AREA AND RAIN FREE CONDITIONS
WILL OCCUR OVER THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT
WEEK.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
MBS/AC
Hazardous weather outlook, Apr 24, 9:57 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 PM CDT TUE APR 24 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260430-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1057 PM CDT TUE APR 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...OVERNIGHT
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH 300 AM WEDNESDAY MORNING.
THE SEVERE THUNDERSTORM RISK AREA IS WEST OF THE MISSISSIPPI RIVER
AND NORTH OF MARKED TREE ARKANSAS. THE PRIMARY SEVERE WEATHER
THREATS ARE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL
AND FREQUENT LIGHTNING ARE ALSO POSSIBLE IN THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
MIDSOUTH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM
THE SOUTHERN PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY.
MODEST INSTABILITY COMBINED WITH STRENGTHENING WIND SHEAR WILL
ALLOW FOR A FEW THUNDERSTORMS TO BECOME SEVERE.
DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...
BUT LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ACTIVATION IS
POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.
In the hours before
Special weather statement, Apr 24, 10:38 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 PM CDT TUE APR 24 2007
ARZ009-018-250530-
CLAY AR-GREENE AR-
1138 PM CDT TUE APR 24 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND GREENE COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF SUCCESS TO 3 MILES
SOUTHEAST OF FONTAINE AT 1138 PM CDT...MOVING EAST AT 45 MPH.
PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITIES OF
CORNING...MARMADUKE...PARAGOULD...PIGGOTT AND RECTOR...SHOULD MONITOR
THIS STORM CLOSELY..
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Thunderstorm Wind, Lawrence
- When
- April 24, 10:40 PM CST to 10:45 PM CST
- Where
- Lawrence County, 1.5 mi N of Walnut Ridge Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 36.152, -90.930
Straight line winds caused some damage to a home located a mile and a half north of the Walnut Ridge Airport. The home was located behind the Walnut Ridge Country Club. The home sustained roof damage with quite a few shingles blown off and a broken window. A shed covering a boat and trailer was destroyed. Metal and lumber from the shed was strewn over the yard of the home. In addition, one piece of lumber became lodged in the roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 24, 20077 deaths · $80 million · EF3 · 2 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 20071 injured · $2.5 million · EF1 · 55 events
- Hail and Damaging Wind in Missouri, April 24, 20071 death · 1.75 in hail · 8 events
- Flooding in Iowa, April 24 to 30, 2007$1.2 million · 14 events
- Hail and Damaging Winds in Texas, April 24 to 25, 2007$665,000 · 2.75 in hail · 16 events
- Winter Storm in Colorado, April 24, 2007$250,000 · 15 events
- Heavy Rain in Nebraska, April 24, 2007$350,000 · 5 events
- Tornado in Arkansas, April 24, 2007$125,000 · EF1 · 1 event
- Lightning Strikes in Nebraska, April 24, 2007$210,000 · 2 events
- Tornadoes and Hail in Kansas, April 24, 2007$115,000 · EF0 · 12 events
- Flash Flooding in Iowa, April 24 to 25, 2007$150,000 · 4 events
- Tornadoes and Flood in Colorado, April 24, 2007$26,000 · EF1 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25898.